Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 8, 2007, 3:29 PM CDT for Craighead County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- Oct 8, 2007, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 3:40 PM CDT | FLASH FLOOD | 2 Sse Jonesboro, AR | FLOODING NEAR SOUTH RIDGE FIRE DEPT...HWY 158 EAST OF HWY 163 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 082029
FFWMEG
ARC031-082330-
/O.NEW.KMEG.FF.W.0007.071008T2029Z-071008T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT MON OCT 8 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
* UNTIL 630 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONESBORO...BROOKLAND AND BONO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3597 9049 3597 9048 3596 9046 3575 9050
3578 9081 3597 9082 3598 9050
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:40 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 8, 10:40 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CDT MON OCT 8 2007 ...RECORD HEAT EXPECTED TODAY... .UPDATE... WILL INCREASE AND EXPAND RAIN CHANCES SLIGHTLY...AS FAR EAST AS A UNION CITY TN TO SOMERVILLE TN TO HOUSTON MS LINE. OTHER SMALL ADJUSTMENTS TO TEMPERATURES AND SKY COVER WILL BE MADE AS WELL. && .DISCUSSION... RECORD HEAT WILL CONTINUE TODAY BEFORE SLIGHTLY COOLER AIR MOVES IN ON TUESDAY. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND WEST OF THE LINE MENTIONED ABOVE. AT 1030 AM CDT...UNSEASONABLY WARM CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH WITH TEMPERATURES BETWEEN 80 AND 85 DEGREES. DRY CONDITIONS WERE OCCURRING WITH MORE CLOUDS WEST OF THE MS RIVER. A LOW PRESSURE DISTURBANCE OVER SOUTHWEST AR WAS MOVING NORTHEAST AND A FEW SHOWERS WERE NEAR LITTLE ROCK AR. A COLD FRONT STRETCHED FROM QUINCY IL TO NEAR FAYETTEVILLE AR WITH A LINE OF SHOWERS AND STORMS ALONG IT. REST OF TODAY...THE RECORD HEAT IS THE MAIN STORY. THINK DAILY RECORD HIGHS WILL BE SET AT MEMPHIS AND JACKSON...AND POSSIBLY AT JONESBORO AND TUPELO. WILL BE VERY CLOSE TO THE ALL-TIME MONTHLY RECORD OF 95 DEGREES AT MEMPHIS. HIGHS ACROSS THE MIDSOUTH WILL RANGE BETWEEN 88 AND 95 DEGREES. RAIN CHANCES THIS AFTERNOON WILL DEFINITELY BE ON THE INCREASE...ESPECIALLY ALONG AND WEST OF THE MS RIVER AS THE FRONT AND LOW PRESSURE DISTURBANCE APPROACHES. THE BEST MOISTURE CONVERGENCE WILL BE OVER THESE LOCATIONS IN EASTERN AR...SO WILL INCREASE RAIN CHANCES IN THESE AREA. EVEN A FEW LATE AFTERNOON SHOWERS AND STORMS MAY AFFECT THE MEMPHIS AREA...WHILE AREAS EAST WILL REMAIN DRY. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING MAY DEVELOP ALONG AND WEST OF THE MS RIVER BETWEEN 1 AND 7 PM CDT AS TODAY/S HEAT COMBINED WITH ABUNDANT MOISTURE...DEWPOINTS IN THE UPPER 60S...WILL YIELD MODERATE INSTABILITY VALUES...SURFACE BASED CAPES 1200 TO 2200 J/KG AND LIFTED INDICES -3 TO -6. WITH LIGHT WINDS ALOFT...ANY CONVECTION WILL PROBABLY BE UNORGANIZED AND PULSE TYPE. WILL HAVE UPDATE OUT SHORTLY. && .CLIMATE... HERE ARE TODAY/S RECORD HIGH TEMPERATURES. MEMPHIS...90 SET IN 1963 JACKSON...89 SET IN 1963 JONESBORO...91 SET IN 1916 AND 1928 TUPELO...93 SET IN 1939 HERE ARE THE ALL TIME OCTOBER RECORD HIGHS. MEMPHIS...95 SET ON OCTOBER 5 1954 JACKSON...96 SET ON OCTOBER 1 1953 JONESBORO...98 SET ON OCTOBER 4 1897 TUPELO...96 SET ON OCTOBER 6 1938 && .PREV DISCUSSION... /ISSUED 338 AM CDT MON OCT 8 2007/ DISCUSSION... ANOTHER HIGH TEMPERATURE RECORD SET IN MEMPHIS SUNDAY...SURPASSING A 66 YEAR OLD RECORD BY 3 DEGREES. WEATHER MORE TYPICAL OF AUTUMN IS ON ITS WAY...BEHIND A COLD FRONT THAT WILL DROP THROUGH THE MIDSOUTH LATE TONIGHT. SOME FRONTAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND EARLY TUESDAY...AS A WEAK EMBEDDED NORTHWEST FLOW SHORTWAVE FOLLOWS THE SURFACE FRONT. GIVEN THE AMOUNT OF INSTABILITY AND LIMITED MOISTURE...ANY RAIN THAT DOES OCCUR WILL BE ON THE LIGHT SIDE. THE GFS AND ECMWF CONTINUE TO VARY IN THEIR UPPER LEVEL PATTERN SOLUTIONS IN THE MID TO LATE PART OF THE WEEK. RAIN CHANCES ARE NIL WITH EITHER MODEL SOLUTION...BUT THERE IS LOWER THAN AVERAGE FORECAST CONFIDENCE WITH RESPECT TO TEMPS. FROM WEDNESDAY ON... DEWPOINTS IN THE 40S AND 50S WILL PREVAIL... ALONG WITH LITTLE TO NO CLOUDINESS. EXPECT LARGE DIURNAL TEMPERATURE RANGES WITH CHILLY MORNINGS AND MILD SUNNY AFTERNOONS. LATEST MEX GUIDANCE HAS WARMED FOR THE WEDNESDAY AND THURSDAY PERIODS...WHILE COOLING TEMPS FRIDAY...FOLLOWING A REINFORCING FRONTAL PASSAGE. CANNOT ARGUE AGAINST ANY OF THE MEX GUIDANCE TEMPS...AND WILL GENERALLY FOLLOW. THE FORECAST WILL REFLECT SLIGHTLY WARMER MIDWEEK CONDITIONS... FOLLOWED BY COOLER PERIODS TO START THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MEM 94 72 85 61 / 20 30 20 0 MKL 92 62 85 52 / 10 30 20 0 JBR 91 65 83 55 / 50 40 10 0 TUP 92 65 88 61 / 10 20 20 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/PWB
Hazardous weather outlook, Oct 8, 12:49 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1249 PM CDT MON OCT 8 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1249 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL...GUSTY WINDS UP TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WEST OF A PARIS TENNESSEE TO NEW ALBANY MISSISSIPPI TO CHARLESTON MISSISSIPPI LINE THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON IN THE AREAS MENTIONED ABOVE IF A STORM OR TWO BECOMES SEVERE OR PRODUCES LOCALIZED FLOODING. MBS
In the hours before
Special weather statement, Oct 8, 1:01 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 PM CDT MON OCT 8 2007 ARZ009-018-026-081830- CRAIGHEAD AR-CLAY AR-GREENE AR- 101 PM CDT MON OCT 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM FONTAINE TO BAY AT 101 PM CDT...MOVING NORTHEAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. SOME AREAS MAY RECEIVE UP TO AN INCH OF RAIN. PEOPLE IN CLAY...CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...JONESBORO...LAKE CITY...MARMADUKE... PARAGOULD AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.. TLSJR
Special weather statement, Oct 8, 1:48 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 148 PM CDT MON OCT 8 2007 ARZ009-018-MOZ113-081915- CLAY AR-GREENE AR-DUNKLIN MO- 148 PM CDT MON OCT 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED OVER LAFE AT 148 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. RAINFALL AMOUNTS OF OF OVER 1 INCH ARE POSSIBLE. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. TLSJR
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:57 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 3 hr |
| Oct 8, 4:08 PM CDT | Flash Flood Warning | MEG | Greene, Lawrence | 3 hr |
| Oct 8, 4:35 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Oct 8, 4:57 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.